New Mexico, 2004

Hail in New Mexico, April 19, 2004

April 19, 2004 · NWS ABQ · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 19, 1:30 PM MST, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 19, 1:30 PM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT MON APR 19 2004

.DISCUSSION...WINDS FINALLY INCREASING THIS AFTERNOON WEST AND
CENTRAL. HEATING/MIXING HAD BEEN DELAYED BY THICK CIRRUS BANDS. WILL
CARRY BREEZY WORDING THIS EVENING. IN THE EAST...SOUTHEAST WINDS
ADVECTING LOW LVL MOISTURE INTO ERN NM. KCVN DEW POINT WENT FROM 34
TO 52 F IN 1 HOUR. HAD PREVIOUSLY UPDATED HWOABQ FOR MENTION OF SVR
STORMS NEAR TX/NM STATE LINE. HOWEVER...HEATING NOW BECOMING LIMITED
AS CIRRUS SHIFTS OVER THAT AREA AND PROGGED INSTABILITIES MAY BE A
BIT OVERDONE. THEN AGAIN...STORMS HAVE FORMED SOUTH OF ABQ CWFA NW
OF KHOB AND SPC HAS ISSUED TOR WATCH OVER W TEXAS. WITH UPPER LVL
WAVE BACK OVER NRN ARIZONA MOVING RAPIDLY EAST...SOME UPPER
COOLING/PVA COULD REACH ERN PLAINS TO ENHANCE THUNDERSTORM THREAT
THIS EVENING. SO...WILL KEEP IN SMALL POPS FAR EAST...AND MONITOR
FOR SEVERE STATUS SHOULD STORMS DEVELOP.

AFOREMENTIONED WAVE WILL PUSH DRY LINE WELL OUT OF NM FOR NEXT
COUPLE OF DAYS. AS LOW PRESSURE COMPLEX OFF PAC NW COAST MOVES SEWD
ACROSS NRN AND CENTRAL ROCKIES...NM WILL BE UNDER MODERATE WESTERLY
FLOW ALOFT. EXPECT AFTERNOON BREEZES TUESDAY AND WEDNESDAY AND
TYPICAL LARGE DIURNAL TEMPERATURE RANGES.

AS LOW DRAWS NEAR...UPPER COOLING COULD PRODUCE PRECIP IN NRN
MOUNTAINS LATE WED INTO THU. BEST CHANCE STILL LOOKS LIKE THU NGT
AND FRI IN THE NORTHEAST PART OF THE STATE AND HAVE UPPED POPS THERE
A TAD. HAVE ALSO LOWERED TEMPS IN THE NE FRIDAY AS A RESULT. MEDIUM
RANGE MODELS IN FAIR AGREEMENT THAT SYSTEM WILL EXIT THE AREA BY
SATURDAY...SO LEFT DRY THIS WEEKEND...KD
&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 036/066 035/068 037 19000
GALLUP.................... 027/065 029/068 032 19000
GRANTS.................... 029/065 031/069 034 19000
GLENWOOD.................. 039/074 043/077 045 19000
CHAMA..................... 026/054 026/056 025 19000
LOS ALAMOS................ 033/062 033/065 033 19000
RED RIVER................. 024/052 024/053 023 19000
TAOS...................... 031/061 027/063 029 19000
SANTA FE.................. 035/063 034/066 034 19000
SANTA FE AIRPORT.......... 037/067 035/070 036 19000
ESPANOLA.................. 036/068 036/071 037 19000
ALBUQUERQUE HEIGHTS....... 045/070 045/075 046 19000
ALBUQUERQUE VALLEY........ 045/072 045/076 046 19000
ALBUQUERQUE FOOTHILLS..... 042/068 042/072 043 19000
ALBUQUERQUE WEST MESA..... 043/070 044/074 044 19000
SOCORRO................... 042/075 043/079 046 19000
SANDIA PARK/CEDAR CREST... 036/063 036/067 037 19000
MORIARTY/ESTANCIA......... 038/067 038/071 039 19000
CARRIZOZO................. 045/073 045/078 047 19000
RUIDOSO................... 046/066 045/071 047 19000
RATON..................... 034/067 032/067 033 19000
LAS VEGAS................. 037/066 036/069 037 19000
ROY....................... 039/069 038/069 040 19000
CLAYTON................... 044/071 041/070 040 19100
SANTA ROSA................ 044/076 042/078 046 19000
TUCUMCARI................. 047/078 044/075 046 19100
FORT SUMNER............... 047/079 044/079 048 19000
CLOVIS.................... 046/078 045/077 046 19100
PORTALES.................. 047/079 046/079 047 19100
ROSWELL................... 050/082 048/084 050 19000
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8 PM FIRE
ZONES 103 AND 108.
&&

19
Hazardous weather outlook, Apr 19, 10:30 AM MST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1130 AM MDT MON APR 19 2004

NMZ001>021-026-201200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
1130 AM MDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EARLY THIS EVENING ACROSS THE EASTERN PLAINS...NEAR THE TEXAS
BORDER. LARGE HAIL WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND 8 PM ACROSS
UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES.

KD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Roosevelt

When
April 19, 3:16 PM MST
Where
Roosevelt County, 10 mi N of Milnesand
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.783, -103.333

Hail, Roosevelt

When
April 19, 3:31 PM MST
Where
Roosevelt County, Dora
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
33.933, -103.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387189, 5387190.